Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 30, 2007, 11:10 PM PST for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2007, 11:10 PM PST (07:10 UTC)
- Expired
- Dec 1, 2007, 1:15 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 35 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 010716
FFWSGX
CAC073-010915-
/O.NEW.KSGX.FF.W.0010.071201T0710Z-071201T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1110 PM PST FRI NOV 30 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA INCLUDING
THE HARRIS BURN AREA...
* UNTIL 115 AM PST
JUST BEFORE 11 PM PST...THERE WERE REPORTS OF MUD BUILDING UP ON
HONEY SPRINGS ROAD FROM LYONS VALLEY TO DEER HORN. WHILE RAINFALL IS
BEGINNING TO DECREASE ACROSS THE HARRIS BURN AREA...SATURATION AND
RUNOFF FROM RECENT RAINFALL COULD RESULT IN MUD AND ROCK SLIDES AND
DEBRIS FLOWS WITH LITTLE OR NO NOTICE.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3272 11684 3270 11672 3268 11660 3259 11657
3258 11694 3269 11700 3273 11693
TIME...MOT...LOC 0710Z 180DEG 0KT 3323 11709 3253 11726
$$
MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 9:30 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 30, 9:30 PM PST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST FRI NOV 30 2007 .SYNOPSIS...SHOWERS TONIGHT AS UPPER LEVEL LOW PRESSURE MOVES THROUGH. A FEW SHOWERS WILL LINGER INTO SATURDAY AND THERE WILL BE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS. FAIR AND WARMER SUNDAY THROUGH MID WEEK UNDER HIGH PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE CLOUDS AND COOLING TOWARD THE END OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-MON)...THE MODERATE RAINFALL AND FAIRLY CONTINUOUS FROM EARLIER TODAY WAS TURNING SHOWERY THIS EVENING. THERE WERE ALSO A FEW THUNDERSTORMS IN THE SRN AREAS AND PATCHES OF DENSE FOG. THE 00Z NKX SOUNDING HAD A DEEP MOIST LAYER FROM THE SURFACE TO ABOUT 14000 FT WITH STRONG SW WINDS ALOFT. WEAK OFFSHORE GRADIENTS TO THE SURFACE LOW THAT IS STILL OFF THE COAST. THE UPPER LOW OFF THE COAST WILL MOVE THROUGH TO THE S TONIGHT WITH MOST OF THE HEAVIER RAIN IN SW FLOW AHEAD OF IT GETTING PUSHED E. THIS LOW WILL GET KICKED OUT BY A COLDER TROUGH APPROACHING FROM THE NW. SHOWERS WILL CONTINUE BUT THEY SHOULD GENERALLY BECOME LESS WIDESPREAD AND LIGHTER LATER TONIGHT. HOWEVER...THERE WILL STILL BE ISOLATED MODERATE TO HEAVY SHOWERS...MAINLY IN THE SRN AREAS. DENSE FOG WILL BE POSSIBLE JUST ABOUT ANYWHERE IN THE CWA TONIGHT...BUT IT SHOULD REMAIN PATCHY. A LOWERING CHANCE OF SHOWERS WILL LINGER THROUGH SAT AS THE MOISTURE GRADUALLY DECREASES. THE SNOW LEVEL WILL LOWER TO AROUND 6000 FT BY SAT MORNING...BUT THE SIGNIFICANT PRECIP WILL BE OVER BY THEN. THE FLASH FLOOD WATCH REMAINS IN EFFECT DUE TO ADDITIONAL RAIN AND SATURATED SOILS. STEEP TERRAIN AND AREAS IN AND BELOW RECENT BURNS WILL HAVE THE GREATEST THREAT OF FLASH FLOODING AND DEBRIS FLOW. THE PASSING TROUGH WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS SAT. COOL SAT THEN FAIR AND WARMER SUN AND MON UNDER HIGH PRESSURE AND WEAK OFFSHORE FLOW. && .LONG TERM (TUE-FRI)...CONTINUED FAIR AND MILD THROUGH MID WEEK AS HIGH PRESSURE AND WEAK OFFSHORE FLOW PREVAIL. TUE SHOULD BE THE WARMEST DAY. ANOTHER SHORT WAVE TROUGH APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING THU AND FRI WITH A SMALL CHANCE OF PRECIP FRI. && .AVIATION...010430Z...FINAL HEAVY BAND OF SHOWERS WILL FINISH MOVING ACROSS THE AREA BY 10 PM. SKIES MOSTLY OVERCAST WITH LAYERS AT 1000 FT MSL AND 4000 FT MSL UNTIL THEN. GUSTY SOUTH WINDS TO 25 MPH WILL CONTINUE TIL 10 PM ALSO. SKIES CLEAR SLOWLY OVERNIGHT. AREAS OF DENSE GROUND FOG AND LOW CLOUDS EXPECTED OVERNIGHT DUE TO WET GROUND. PARTLY CLOUDY WITH STRATOCU BASED AT 040 MOST OF THE DAY. GUSTY WEST WINDS OVER THE MTS AND DES SAT PM WITH TURBULENCE. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR BURN AREAS...SEE LAXFFASGX. SMALL CRAFT ADVISORY FOR COASTAL WATERS...SEE LAXCWFSGX. HIGH RIP CURRENT RISK...SEE LAXSRFSGX. && PUBLIC...DA AVIATION...MACKECHNIE
Hazardous weather outlook, Nov 30, 6:30 PM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 630 PM PST FRI NOV 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-011200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 630 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. RAIN WILL CONTINUE THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR BURN AREAS UNTIL 4 AM PST SATURDAY. SEE LAXFFASGX FOR DETAILS. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. LOCAL STRONG GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS SATURDAY. WEAK OFFSHORE FLOW WILL BRING MUCH DRIER WEATHER MID WEEK WHICH WILL INCREASE THE FIRE WEATHER HAZARD. ABOVE NORMAL SURF WILL CAUSE A HIGH RIP CURRENT RISK AT THE BEACHES SATURDAY AND SUNDAY. SEE LAXSRFSGX FOR DETAILS. LARGE SWELL WILL LIKELY BRING HIGH SURF TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTERS ARE ACTIVATED TONIGHT.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:05 PM PST | Flash Flood Warning | SGX | San Diego | 115 min |
| Nov 30, 10:53 PM PST | Flash Flood Warning | SGX | San Diego | 4 hr |
| Dec 1, 12:48 AM PST | Flash Flood Warning | SGX | San Diego | 117 min |
| Dec 1, 8:40 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 12 hr |
| Dec 1, 1:39 PM PST | High Surf Advisory | SGX | San Diego | 6 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.